MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29710
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the rotaburr became stuck in the rotawire.The target lesion was located in the anterior tibial vessel.A 1.75mm peripheral rotalink plus and a rotawire were selected for use.During procedure, it was noted that both device became stuck together inside the patient's body.The procedure was completed with angioplasty.No negative sequelae occurred and no patient complications were reported.
 
Event or Problem Description
It was reported that the rotaburr became stuck in the rotawire.The target lesion was located in the anterior tibial vessel.A 1.75mm peripheral rotalink plus and a rotawire were selected for use.During procedure, it was noted that both device became stuck together inside the patient's body.The procedure was completed with angioplasty.No negative sequelae occurred and no patient complications were reported.It was further reported that the target lesion was 90% stenosed and severely tortuous with a 90 degree turn into the anterior tibial artery.Dynaglide was not used to advance the device.The devices were removed as a unit and the physician had to rewire the vessel.The devices could not be separated from each other once outside the body.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the device has numerous body kinks in the device.The spring tip was inspected, and it was found stretched.Functional test revealed that the wire was able to be removed from the rotablator device with no issues.Dimensional inspection revealed that the components were within specification.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10985493
Report Number2134265-2020-17228
Device Sequence Number16968955
Product Code MCW
UDI-Device Identifier08714729863649
UDI-Public08714729863649
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2022
Device Model Number29710
Device Catalogue Number29710
Device Lot Number0025424853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/14/2020
02/03/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/16/2020
02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1